Question from reader:
After my son received vaccination against MMR, he started to develop a few reddish and dry patches on his shoulder, chest, back and armpit. Is this ok?
Answer from Dr Ang Ai Tin:
Sometimes, a child will have certain side effects after a vaccination. This is normal, and symptoms are normally mild and do not have long term effects. The attending paediatrician or doctor should discuss with you any potential side effects of different vaccines – both minor and serious – and when you need to seek medical attention.
That said, it is best to seek medical advice whenever a symptom or side effect persists. Please approach your family doctor or pediatrician, who will be able to access more effectively and advise accordingly.
Answered By Dr Ang Ai Tin
About Dr Ang Ai Tin
Dr Ang Ai Tin has been a practicing Consultant Paediatrician and Neonatologist for the last 23 years. She graduated from National University of Singapore in 1981, and earned her Masters in Paediatrics from the same university in 1987. After leaving KKH in 1991, she started her private practice at the Paediatric Centre at Thomson Medical Centre. She was the Medical Director of Paediatric Centre, a multi-group practice at Thomson Medical Centre with branches at Mt Alvernia Hospital, Bishan Children Clinic, Tiong Bahru Children Clinic, Hougang and Sengkang. She has since relinquished that post. She is now based at Thomson Paediatric Centre at Thomson Medical Centre. Besides Neonatology, the centre has a busy practice in Vaccine, Respiratory, Immunology and Allergy, and Growth and Nutrition.
Dr Ang’s subspecialty is neonatal intensive care, that is, she looks after sick newborn in the ICU. She also holds a diploma in Dermatology (NUS). Her interest includes paediatric dermatology and is laser certified to treat paediatric dermatological conditions.
Also read: Vaccination schedule in Singapore for babies and children